Clomipramine-induced urinary dysfunction in an obsessive-compulsive adolescent

Research output: Contribution to journalArticlepeer-review

Abstract

Two episodes of urinary retention occurred in a 15-year-old male following administration of clomipromine given for obsessive-compulsive disorder. Improvement of behavioral symptoms along with side effects was clearly correlated with clomiparmine dosage. Severity of side effects, and their resistance to bethanechol and to phenoxybenzamine, necessitated a complete withdrawal of clomipramine. This case demonstrates that clomipramine-induced urinary retention is not limited to older individuals. Possible involvement of noncholinergic and nonadrenergic mechanisms in this adverse drug reaction is suggested.

Original languageEnglish
Pages (from-to)877-879
Number of pages3
JournalDrug Intelligence and Clinical Pharmacy
Volume21
Issue number11
DOIs
StatePublished - 1987
Externally publishedYes

Fingerprint

Dive into the research topics of 'Clomipramine-induced urinary dysfunction in an obsessive-compulsive adolescent'. Together they form a unique fingerprint.

Cite this